Sunday, January 15, 2012

At Times I Still Ask...Why?

Today, as so many of you can relate to, depression that has a mind of its own, slowly crept in, even to the point that I feel as though I took no medication at all but knowing full well I did. Why? Where did it come from? Nothing triggered it. Today is a day where I am supposed to be relaxed and in good spirits because I am home not having to work. Football playoffs is on. This is a day of football, pizza and relaxation and yet I pace; I stare at the floor; the bedroom where the shades are drawn and is relatively dark where I can hide under the covers and listen to my sad music beckons me. Depression feeds upon depression*. I cannot get interested in anything. My world is dark grey and no light shines in. Why?

How many times do we - those suffering from manic-depression ask ourselves this question over and over during our lifetime? We are not supposed to feel this way anymore. We are on medication, we go to the doctor faithfully, we are supposed to be better! No, it's not the life and death moods, but at times we wander if what we feel this moment will lead to it again. It has before.

I just wanted to post this to let everyone know that if at times you feel as I do, and are doing everything you know to get better, this can still happen - so you are not alone. Why? I don't know, and I wander if we will ever know. Today, as we improve on research, medication, understanding this illness...it seems as though the strides they are making are too slow. I should not feel this way. So please forgive me if I still ask..."why"?

It is a lonely road
Filled with agony and despair;
That only those who travel it
Can share.
"My Mind"
01/15/2012

5 comments:

  1. Thank you for posting this... in the midst of this right now feeling kind of hopeless saying I'm taking my meds, doing what I'm supposed to and it's still not working... why bother... I'm glad to know I'm not alone. It helps more than you'll know!

    ReplyDelete
  2. Thank you for your comments, they mean so much to me! Sometimes certain things are hard to write about but if I touch one person, it's worth it. Bless you, we'll "Hang in there together."

    ReplyDelete
  3. I can relate to this but sometime I feel that if you r taking regular meds than r u going too quickly in to this, plz as a frnd i m saying Lithium helps me, when my doc put me on lamitor and later on valproate i use to feel like u more often, even after lithium i do had this but lithium makes me have a happy feeling i only take 300 mg, you can talk with your doc, i was having too much of side effect from lamitorigine and valproate, if I take valproate only than also i have side effect such as pain in eyes, cramps etc, but when I combine lithium with it valproate than i don't hace these side effect, probably b'coz lithium carbonate reacts with sodium valproate, sodium in sodium valproate is replaced by Lithium, and Na2HCO3 is form which is a laxative hence if I take higher dose than it causes diarreha.Lithium and Sodium has same valency

    ReplyDelete
  4. sumit_y1: I thank you for your response. I have been thinking along those lines myself. Doing a lot of research on my medicine, I keep hearing about the benefits and side effects of Lithium. I DID bring it to my Dr's attention, but for some reason, she chooses an alternative, and says it's better that I do not go on Lithium. I do not know if it's because of other medical conditions I have, but my next visit, I will find out. Thank you.

    ReplyDelete

All comments are Welcome! The Author may delete or list as spam any comments with vulgar or harmful content.